I am a 41 yr old white female with a nodule on my right thyroid. The biopsy stated that the nodule has "cancerous" tendencies and was not sure if it is cancerous or not. My thyroid level was a 3.64 with anti-bodies present ( I don't know the numbers). I was put on 10 mg of synthroid. I also have an enlarged spleen, pain occassionally on my left side (high) and swollen lymph nodes under my chin on the left side. I was constantly exhausted prior to taking the medicine. My blood sugar level for the last 5 yrs has been 90, within in 6 months of taking this medicine my blood sugar was 125 (fasting). I was also started on pravastatin 40 mg for high cholestoral. Total cholestoral has been climbing slowly for years. Six months ago it was 232, now it 132 but my triglycerides went from a 70 to 140 and my good cholesterol went from a 52 to a 36. My liver emzines are 164. Prior to the medicine I was constantly losing hair. My hair loss has slown down, but my hair is not growing back. I was back to being very tired. After the test results, I stopped taking the thryoid and cholesterol medicine. (I haven't taken them for 5 days.) I am not feeling tired but my hands and feet are very cold (it is very cold outside though). Also, I am on high blood pressure medicine 10 mg of HCZ. I also noticed 3 weeks ago a lump of fat between my shoulder blades. I also felt prior to stopping the meds, a feeling of flight or fight. My body felt on edge but in my mind I wasn't nervous or upset. My mood swings are violent and I overreact to things even when I don't want to.
I mentioned Cushings to my doctor. I have taken prendisone occassionally for the last 20 years. I have environmental allergies and asthma.
I am not getting anywhere with my doctors, I need to switch to someone who will listen to me and do some testing. I would truly be very grateful for some insight.
You most likely have Hashimoto's Auto-Immune Thyroiditis, or Hashi, with antibodies, an elevated TSH, nodules, swollen nodes, fatigue, cholesterol problems, fat lump, etc....
Why are you off the meds? Will they be doing surgery next month for that nodule? I know that people have to stop taking their Synthroid for surgery. I thought they could still take Cytomel, another thyroid drug. If you're not having surgery, then I have no idea why you'd stop. You will become worse.
Hashi makes thyroids messy. That's why it's safer to take out the nodule, especially if it has cancerous tendencies. My mom had a 7 cm nodule that was benign, but prior to surgery, the chance of cancer was 70 percent.
This website below lists thryoid docs recommended by their patients. Make sure the endo treats mainly thyroid, not diabetes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.